How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa Your Own Question
Lisa, Certified Vet Tech
Category: Dog
Satisfied Customers: 16087
Experience:  AAS Vet Tech. Bully breed rehab & Behavior modification
Type Your Dog Question Here...
Lisa is online now
A new question is answered every 9 seconds

My dog took Deramaxx for 20 days for a neck injury, which is

This answer was rated:

My dog took Deramaxx for 20 days for a neck injury, which is healed, but he is now all hunched over, having accidents in the house, looks to be in serious pain and can hardly stand on his back legs at all. Does this sound like adverse effects (severe stomach paind) from the Deramaxx? I also have tramadol, should I give it to him? I stopped all meds when he started going "downhill" while on them.
Hello! My name is XXXXX XXXXX it will be my pleasure to help you with your dog today.

How long has he been off the Deramaxx?

Is he on any other medications?

Does he drag his feet at all?
Customer: replied 2 years ago.

Hi Lisa, thank you for your help!


He has been off the Deramaxx for three days now. He does drag his feet some, but mostly just isn't steady on them at all. I would think arthritis but he is so hunched over, and this has been really sudden. He has not vomited, no blood in his stool.

Thanks for the information...a couple more questions...

Does he seem to drag those feet on the tops of them?

If you pick up his rear foot and sort of set it down with the toes curled under, does he put it back the right way right away?
Customer: replied 2 years ago.

Hi Lisa, he does drag the tops, or more the tips of his feet a bit. If I pick up his rear leg (which is hard because he can't balance) and put it down curled, he picks it up again and puts it back down so he can stay standing.

Thanks again Tianna. I really appreciate the extra information.

What you're describing sounds like a proprioception deficit, which is not uncommon in geriatric dogs who have some degenerative issues (such as arthritis). Granted, this deficit happens more often with neurological issues, but I have seen it in some dogs with severe arthritis in their legs. It doesn't sounds like a side effect from the Deramaxx, since the half life on that is only 24 hours...meaning it only takes about 24 hours for all of the Deramaxx to be completely out of his system. Since he's been off for 3 days, I have a hard time thinking that it's the meds.


You can find more information here:


The fact that since his proprioception is off (where her feet are in space) is always a key sign that there's something going on in his head or with the nerves to that parts of the body. Things like disc disorders or spondylosis (a gradual narrowing of the spine to the point where it pinches the nerves so the signal doesn't get to the legs) are the first things we'd look for if he were coming to our clinic.


I think that if this were my dog, I really do think that the next step would be an x-ray to rule out things like bulging discs or spondylosis. I know that they already did an x-ray, but from your description, it sounds like they focused more on his abdomen, rather than spine. Unfortunately in huskies, because they have such a long back, it's often where we find the problems.


If that comes back clear, then you may want to ask for a referral to a veterinary neurologist. These are the guys who deal with nerve issues day in and day out, and will be the most likely to figure out what is going on with your boy.


I hope this helps.

Lisa and 2 other Dog Specialists are ready to help you